MAUDE Adverse Event Report: SYNTHES MONUMENT ORACLE SLAP HAMMER; HAMMER,SURGICAL

SYNTHES MONUMENT ORACLE SLAP HAMMER; HAMMER,SURGICAL
Catalog Number 03.809.972
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Part # 03.809.972, lot # 7532654.Release to warehouse date: 17jan2014, supplier: (b)(4).No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two oracle slap hammers are broken into two pieces and are worn out.This was discovered in sterile processing after the devices were sterilized.The second piece of one of the slap hammers was discarded by the hospital.No issues with the devices prior to discovery.No case or patient involvement.This is report number 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed on the returned subject devices.It was reported that two oracle slap hammers are broken into two pieces and are worn out.This was discovered in sterile processing after the devices were sterilized.The second piece of one of the slap hammers was discarded by the hospital.No issues with the devices prior to discovery.The threaded portion of the returned shafts were found to be broken.Only the shaft and slide components were returned for each device.The devices have surface wear which does not impact functionality.A visual inspection, drawing review and device history record (dhr) review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.Relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The devices are subject to impact during use and likely experienced excessive force causing breakage.There were no issues during the manufacture of this product that would contribute to this complaint condition.Date received by manufacturer on medwatch report (b)(4) should have been february 1, 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ORACLE SLAP HAMMER
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6371909
Report Number1719045-2017-10171
Device Sequence Number736219
Product Code FZY
UDI-Device Identifier10705034726908
UDI-Public(01)10705034726908(10)7532654
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.809.972
Device Lot Number7532654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date03/30/2017
03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1